Alert archive / Alabama / Special Weather Statements in 2011
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Apr 20, 2011, 2:49 PM CDT for Lamar County, Alabama. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 20, 2011, 2:49 PM CDT (19:49 UTC)
- Expired
- Apr 20, 2011, 3:30 PM CDT
- In force
- 41 min
- Issued by
- NWS Birmingham, AL
County Lamar County, AL
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.8 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2075 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 550 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 151 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 7.5
The text
As transmitted, in the capitals the NWS used until 2016.
695
WWUS84 KBMX 201949
SPSBMX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
249 PM CDT WED APR 20 2011
ALZ012-022-202030-
LAMAR AL-PICKENS AL-
249 PM CDT WED APR 20 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LAMAR AND NORTHERN
PICKENS COUNTIES UNTIL 330 PM CDT...
AT 247 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM 5 MILES SOUTH OF CALEDONIA...OR 6 MILES EAST OF COLUMBUS
AFB...MOVING EAST AT 30 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
VERNON...
MILLPORT...
REFORM...
ETHELSVILLE...
BEDFORD...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3381 8825 3382 8798 3369 8794 3353 8794
3353 8790 3333 8785 3342 8829
TIME...MOT...LOC 1949Z 271DEG 28KT 3361 8834
$$
14What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Apr 20, 12:58 PM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, Apr 20, 12:58 PM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1258 PM CDT WED APR 20 2011 .UPDATE...FOR 18Z AVIATION. && .DISCUSSION... WE WENT AHEAD AND EXTENDED THE SEVERE THUNDERSTORM WATCH UNTIL NOON. UPPER LEVEL DYNAMICS THAT IS DRIVING THESE STORMS WILL FINALLY PULL OUT OF THE AREA IN THE NEXT HOUR OR SO. THIS IN TURN WILL END THE THREAT OF BOWING SEGMENTED STORMS. HOWEVER...WE ARE EXPECTING FOR CONDITIONS TO BECOME UNSTABLE IN THE AFTERNOON...ESPECIALLY FOR AREAS SOUTH OF INTERSTATE 20. IF WE CAN GET ENOUGH CLEARING THIS AFTERNOON IN THIS AREA...WE COULD SEE ISOLATED TO SCATTERED THUNDERSTORMS DEVELOP SIMILAR TO WHAT WE USUALLY SEE IN THE SUMMER. ALTHOUGH BOWING STORMS ARE NOT EXPECTED...STRAIGHT LINE WINDS ARE STILL POSSIBLE IN THE FORM OF QUICK DOWNBURSTS. GIVEN THE COLD AIR ALOFT...WE COULD STILL SEE LARGE HAIL. SO...AT AROUND NOON...WE WILL RE-ASSESS CONDITIONS AND SEE IF WE NEED TO EXTENDED...ADD OR DROP COUNTIES FROM THIS WATCH. IN ADDITION...WITH THE FRONT EXPECTED TO STALL DUE TO A ZONAL FLOW ALOFT...THE THREAT OF FLOODING WILL INCREASE AS THIS COMBINATION WILL FAVOR A TRAINING STORM EFFECT. A REFRESHER...TRAINING STORMS ARE SEVERAL STORMS THAT MOVE ALONG THE SAME LOCATION IN A RELATIVELY SHORT AMOUNT OF TIME. ALTHOUGH EACH STORM WILL NOT DROP A SIGNIFICANT AMOUNT OF RAIN...ROUGHLY AN INCH OR LESS...ALL OF THEM COMBINED COULD ADD UP QUICKLY. THIS WILL BE SOMETHING ELSE THAT WE WILL BE MONITORING THIS AFTERNOON TO SEE IF A WATCH IS NECESSARY. LAST BUT NOT LEAST...THE THREAT OF TORNADOES THIS AFTERNOON IS VERY SMALL. SHEAR IN THE LOW LEVELS WEAKENS WHICH GREATLY NULLIFIES THE THREAT. && .AVIATION...18Z TAF DISCUSSION. VERY COMPLEX AVIATION FORECAST UPCOMING AS MULTIPLE SHORTWAVES ALOFT AND SURFACE BOUNDARIES INTERACT TODAY AND TONIGHT ACROSS CENTRAL ALABAMA. THE FIRST WAVE OF SHOWERS AND THUNDERSTORMS HAS STALLED NEAR THE I-20 TAF LOCATIONS BUT OUTFLOW HAS PUSHED SOUTHWARD AND NEW THUNDERSTORM INITIATION HAS BEGUN BETWEEN MGM AND TOI. BOTTOM LINE...THE NEXT 6 HOURS WILL BE DOMINATED BY THE PRESENCE OF ONGOING CONVECTION. VC SHOWERS AND THUNDERSTORMS SHOULD BE EXPECTED AT ANY TIME WITH PREDOMINANT SOUTHERLY WINDS AND VARIABILITY IN ANY THUNDERSTORMS. NONE OF THE 12Z MODELS HAVE A GOOD HANDLE ON THE CURRENT WEATHER...BUT THE ATMOSPHERE SHOULD BECOME A LITTLE MORE STABLE OVERNIGHT WITH MORE SCATTERED COVERAGE. SOUTHERLY WINDS ARE EXPECTED TO CONTINUE IN THE LOWER TO MID LEVELS AND IFR CEILINGS ARE EXPECTED OVERNIGHT AND BEGIN A SLOW LIFT LATE TOMORROW MORNING. NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO THE END OF THE FORECAST UNTIL FURTHER NOTICE. THE CEILOMETER DATA WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR ACCURACY. && .BMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR THE FOLLOWING COUNTIES: BIBB...BLOUNT...CALHOUN...CHEROKEE...CHILTON...CLAY... CLEBURNE...COOSA...ETOWAH...FAYETTE...GREENE...HALE... JEFFERSON...LAMAR...MARION...PERRY...PICKENS...RANDOLPH... SHELBY...ST. CLAIR...SUMTER...TALLADEGA...TUSCALOOSA...WALKER... WINSTON. && 10/88
Hazardous weather outlook, Apr 20, 11:00 AM CDT, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1100 AM CDT WED APR 20 2011 ALZ011>015-017>050-211200- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 1100 AM CDT WED APR 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG TO SEVERE THUNDERSTORMS PRODUCING DAMAGING STRAIGHT LINE WINDS...HAIL...AND HEAVY RAIN WILL BE POSSIBLE MAINLY ACROSS AREAS NEAR AND SOUTH OF INTERSTATE 20. THE TORNADO THREAT IS VERY LOW. HOWEVER...THERE HAVE BEEN MANY DOWNED TREES AND DAMAGE TO STRUCTURES THIS MORNING FROM STRAIGHT LINE WINDS...SO THE THREAT SHOULD BE TAKEN SERIOUSLY. FOR TONIGHT...THE THREAT OF HIGH WINDS AND HAIL WILL DIMINISH...BUT MODERATE TO HEAVY RAIN MAY PRODUCE FLASH FLOODING FOR AREAS NEAR AND NORTH OF A YORK...CLANTON...LAFAYETTE LINE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THROUGH THURSDAY AFTERNOON. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WINDS...WITH A LESSOR THREAT OF LARGE HAIL. OVERALL TORNADO THREAT SHOULD REMAIN LOW THROUGH THURSDAY. STRONG TO SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE FOR TUESDAY... POSSIBLY INTO WEDNESDAY AHEAD OF A SURFACE FRONT. CONFIDENCE REMAINS LOW AT THIS TIME DUE TO TIMING INCONSISTENCIES ONLY...AND NOT DUE TO ANY LACK OF OVERALL FORCING AND INSTABILITY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED TODAY DUE TO THE POSSIBILITY OF SEVERE STORMS. STEFKOVICH
In the hours before
Special weather statement, Apr 20, 11:10 AM CDT, 3 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1110 AM CDT WED APR 20 2011
ALZ027-028-036-037-043-201700-
CLAY AL-COOSA AL-ELMORE AL-TALLADEGA AL-TALLAPOOSA AL-
1110 AM CDT WED APR 20 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN TALLADEGA...CLAY...
TALLAPOOSA...COOSA AND EXTREME NORTHERN ELMORE COUNTIES UNTIL NOON
CDT...
AT 1110 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM SYCAMORE TO PENTONVILLE...
AND MOVING EAST AT 35 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
ROCKFORD...
GOODWATER...
EQUALITY...
KELLYTON...
ASHLAND...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3273 8560 3274 8641 3276 8638 3277 8639
3280 8642 3334 8623 3333 8565 3312 8565
3311 8559
TIME...MOT...LOC 1611Z 270DEG 29KT 3325 8614 3283 8629
56Local storm report, Apr 20, 11:26 AM CDT, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1126 AM CDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM TSTM WND DMG CENTER POINT 33.64N 86.68W
04/20/2011 JEFFERSON AL LAW ENFORCEMENT
TREES AND POWERLINES DOWN ON 23RD TERRACE NW.
&&
MROSELocal storm report, Apr 20, 11:33 AM CDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1133 AM CDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1057 AM TSTM WND DMG N SYLACAUGA 33.18N 86.26W
04/20/2011 TALLADEGA AL EMERGENCY MNGR
TREE DOWN NEAR BB COMER HIGH SCHOOL IN SYLACAUGA. FIRE
DEPARTMENT WAS DISPATCHED TO REMOVE THE TREE.
&&
GGOGGINSLocal storm report, Apr 20, 11:35 AM CDT, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1135 AM CDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 AM TSTM WND DMG 1 N HAMILTON 34.15N 87.98W
04/20/2011 MARION AL BROADCAST MEDIA
TREE DOWN ON US 43 JUST NORTH OF HAMILTON.
0418 AM TSTM WND DMG 3 NNE DETROIT 34.06N 88.15W
04/20/2011 LAMAR AL BROADCAST MEDIA
TREE DOWN ON HWY 17 IN LAMAR COUNTY AT THE COUNTY LINE.
0421 AM TSTM WND DMG DETROIT 34.03N 88.17W
04/20/2011 LAMAR AL EMERGENCY MNGR
NUMEROUS TREES DOWN FROM THE COUNTY LINE TO DETROIT AS
WELL AS IN DETROIT CITY LIMITS.
0430 AM TSTM WND DMG 4 N HALEYVILLE 34.30N 87.61W
04/20/2011 WINSTON AL LAW ENFORCEMENT
APPROXIMATELY 5 ACRES OF TREES DOWN AND NEARBY HOUSE
DAMAGED.
0430 AM TSTM WND DMG HALEYVILLE 34.24N 87.62W
04/20/2011 WINSTON AL LAW ENFORCEMENT
NUMEROUS TREES DOWN IN AND AROUND HALEYVILLE.
0430 AM TSTM WND DMG BEAR CREEK 34.26N 87.72W
04/20/2011 MARION AL LAW ENFORCEMENT
TREES DOWN AND HOUSES DAMAGED...SOME WITH ROOFS BLOWN OFF
ALONG HWY 241 AND CR 79.
0430 AM TSTM WND DMG HACKLEBURG 34.27N 87.83W
04/20/2011 MARION AL EMERGENCY MNGR
TREES AND POWER LINES DOWN ACROSS HWY 43 SOUTH OF
HACKLEBURG NEAR LUND CIRCLE...ROAD BLOCKAGE AND STRUCTURE
DAMAGE IN CRESTVIEW HEIGHTS BETWEEN ST 172 AND CR
12...SIGNIFICANT DAMAGE AND TREES DOWN ALONG ALABAMA
STREET...SHEDS AND POULTRY HOUSE DAMAGE BETWEEN BOYD
STREET AND SR 172.
0431 AM TSTM WND DMG BEAR CREEK 34.26N 87.72W
04/20/2011 MARION AL BROADCAST MEDIA
ROOF BLOWN OFF OF HOUSE AND TRACTOR SHED DESTROYED.
NUMEROUS TREES AND POWER LINES DOWN.
0440 AM TSTM WND DMG 5 NNE HALEYVILLE 34.31N 87.58W
04/20/2011 WINSTON AL BROADCAST MEDIA
SPOTTER REPORTS NUEMROUS TREES DOWN AND ROOF BLOWN OFF
BARN IN THE POSEY MILL AREA.
0533 AM TSTM WND DMG CLEVELAND 33.99N 86.57W
04/20/2011 BLOUNT AL EMERGENCY MNGR
TREES DOWN ACROSS HWY 231 BETWEEN CLEVELAND AND ONEONTA.
0535 AM TSTM WND DMG 3 NW FAYETTE 33.72N 87.87W
04/20/2011 FAYETTE AL BROADCAST MEDIA
TREE AND POWERLINE DOWN ON RASBERRY LANE.
0535 AM TSTM WND DMG BELK 33.65N 87.93W
04/20/2011 FAYETTE AL EMERGENCY MNGR
TREE DOWN ON HWY 96 IN BELK.
0548 AM TSTM WND DMG 4 SE BELK 33.61N 87.88W
04/20/2011 FAYETTE AL EMERGENCY MNGR
TREE DOWN AT COUNTY ROAD 4 AND COUNTY ROAD 159. A CAR RAN
INTO THE TREE.
0550 AM TSTM WND DMG 7 S ONEONTA 33.85N 86.47W
04/20/2011 BLOUNT AL EMERGENCY MNGR
COUNTY COMMISSIONER REPORTS NUMEROUS TREES DOWN...SOME
LARGE TREES UPROOTED AND TOPS OUT OF TREES IN THE HOLLY
SPRINGS AND HIGHLAND LAKES AREAS.
0552 AM HEAVY RAIN VERNON 33.76N 88.11W
04/20/2011 U0.00 INCH LAMAR AL AMATEUR RADIO
HEAVY RAIN HAS CAUSED MINOR STREET FLOODING IN VERNON AND
SULLIGENT.
0555 AM TSTM WND DMG 3 E ONEONTA 33.95N 86.42W
04/20/2011 BLOUNT AL EMERGENCY MNGR
TREE DOWN ACROSS AIRPORT ROAD.
0555 AM TSTM WND DMG 4 SE ONEONTA 33.91N 86.42W
04/20/2011 BLOUNT AL EMERGENCY MNGR
POWERLINE DOWN ALONG CR29.
0555 AM TSTM WND DMG 4 SE ONEONTA 33.91N 86.42W
04/20/2011 BLOUNT AL EMERGENCY MNGR
LARGE TREE DOWN ON RESIDENCE ON CR 29.
0558 AM TSTM WND DMG HIGHLAND LAKE 33.89N 86.44W
04/20/2011 BLOUNT AL EMERGENCY MNGR
TREES DOWN IN CONCENTRATED AREA NEAR HGIHLAND DAM ROAD
AND COUNTY HIGHWAY 27.
0600 AM TSTM WND DMG CENTER POINT 33.64N 86.68W
04/20/2011 JEFFERSON AL LAW ENFORCEMENT
TREES AND POWERLINES DOWN ON 23RD TERRACE NW.
0600 AM TSTM WND DMG 8 SE ONEONTA 33.87N 86.37W
04/20/2011 BLOUNT AL EMERGENCY MNGR
POWERLINE DOWN ON CR 12 NEAR APPALACHIAN SCHOOL.
0600 AM TSTM WND DMG 3 NE PINSON 33.72N 86.65W
04/20/2011 JEFFERSON AL EMERGENCY MNGR
TREES DOWN ON CLAY-PALMERDALE ROAD.
0615 AM TSTM WND DMG GADSDEN 34.01N 86.01W
04/20/2011 ETOWAH AL EMERGENCY MNGR
3 TREES DOWN IN WALNUT GROVE AND MOUNTAINBORO AREA.
0644 AM TSTM WND DMG PIEDMONT 33.93N 85.62W
04/20/2011 CALHOUN AL EMERGENCY MNGR
TREE DOWN BLOCKING CHARLIE PENNY ROAD IN PIEDMONT.
0647 AM TSTM WND DMG ANNISTON 33.66N 85.81W
04/20/2011 CALHOUN AL EMERGENCY MNGR
TREES AND POWER LINES DOWN IN ANNISTON AND WEAVER.
0650 AM TSTM WND DMG 1 E ALPINE 33.36N 86.20W
04/20/2011 TALLADEGA AL AMATEUR RADIO
LARGE TREE DOWN ACROSS GRIST MILL ROAD NEAR THE GRIST
MILL.
0901 AM TSTM WND GST TUSCALOOSA 33.24N 87.54W
04/20/2011 M65.00 MPH TUSCALOOSA AL BROADCAST MEDIA
65 MPH WIND RECORDED ATOP THE COURTHOUSE IN DOWNTOWN
TUSCALOOSA.
0905 AM TSTM WND DMG TUSCALOOSA 33.24N 87.54W
04/20/2011 TUSCALOOSA AL BROADCAST MEDIA
TREES DOWN ON U/A CAMPUS...POWER OUT AT ROSE TOWERS.
0905 AM TSTM WND DMG TUSCALOOSA 33.24N 87.54W
04/20/2011 TUSCALOOSA AL EMERGENCY MNGR
NUMEROUS HOMES DAMAGED IN THE AREA OF GREEN GROVE DRIVE.
0907 AM TSTM WND GST TUSCALOOSA 33.24N 87.54W
04/20/2011 E74.00 MPH TUSCALOOSA AL BROADCAST MEDIA
74 MPH GUST RECORDED ATOP THE COURTHOUSE IN DOWN TOWN
TUSCALOOSA.
0908 AM TSTM WND DMG TUSCALOOSA 33.24N 87.54W
04/20/2011 TUSCALOOSA AL EMERGENCY MNGR
LARGE TREE DOWN BLOCKING LURLEEN WALLACE BLVD SOUTH.
0910 AM TSTM WND DMG TUSCALOOSA 33.24N 87.54W
04/20/2011 TUSCALOOSA AL EMERGENCY MNGR
NUMEROUS TREES DOWN IN THE CITY OF TUSCALOOSA.
0915 AM TSTM WND DMG TUSCALOOSA 33.24N 87.54W
04/20/2011 TUSCALOOSA AL EMERGENCY MNGR
TREES DOWN AT THE ENTRANCE OF SUMMERVILLE NEIGHBORHOOD.
0925 AM TSTM WND DMG COTTONDALE 33.19N 87.45W
04/20/2011 TUSCALOOSA AL EMERGENCY MNGR
TREES AND POWERLINES DOWN NEAR US HIGHWAY 11 AND
BUTTERMILK ROAD.
0925 AM TSTM WND DMG BROOKWOOD 33.25N 87.32W
04/20/2011 TUSCALOOSA AL EMERGENCY MNGR
NUMEROUS TREES AND POWERLINES DOWN NEAR ALABAMA HIGHWAY
216 AND KINGSMILL ROAD.
0940 AM TSTM WND DMG COALING 33.16N 87.34W
04/20/2011 TUSCALOOSA AL EMERGENCY MNGR
TREES DOWN AT US HIGHWAY 11 AT LOWER COALING ROAD AND ON
DUDLEY ROAD NEAR ENTERPRISE CHURCH.
0940 AM TSTM WND DMG COALING 33.16N 87.34W
04/20/2011 TUSCALOOSA AL EMERGENCY MNGR
ROOFS DAMAGED AT STONE GATE TRAILER PARK ON LOWER COALING
ROAD.
1057 AM TSTM WND DMG N SYLACAUGA 33.18N 86.26W
04/20/2011 TALLADEGA AL EMERGENCY MNGR
TREE DOWN NEAR BB COMER HIGH SCHOOL IN SYLACAUGA. FIRE
DEPARTMENT WAS DISPATCHED TO REMOVE THE TREE.
&&
GGOGGINSLocal storm report, Apr 20, 11:37 AM CDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1137 AM CDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 AM TSTM WND DMG HACKLEBURG 34.27N 87.83W
04/20/2011 MARION AL BROADCAST MEDIA
MOBILE HOME FLIPPED OVER ON OUTSKIRTS OF TOWN.
&&Special weather statement, Apr 20, 2:49 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
249 PM CDT WED APR 20 2011
ALZ012-022-202030-
LAMAR AL-PICKENS AL-
249 PM CDT WED APR 20 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LAMAR AND NORTHERN
PICKENS COUNTIES UNTIL 330 PM CDT...
AT 247 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM 5 MILES SOUTH OF CALEDONIA...OR 6 MILES EAST OF COLUMBUS
AFB...MOVING EAST AT 30 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
VERNON...
MILLPORT...
REFORM...
ETHELSVILLE...
BEDFORD...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3381 8825 3382 8798 3369 8794 3353 8794
3353 8790 3333 8785 3342 8829
TIME...MOT...LOC 1949Z 271DEG 28KT 3361 8834
14The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 3:51 AM CDT | Severe Thunderstorm Warning | BMX | Lamar, Marion | 54 min |
| Apr 20, 4:26 AM CDT | Severe Thunderstorm Warning | BMX | Fayette, Lamar, Marion, Walker, Winston | 49 min |
| Apr 20, 5:06 AM CDT | Severe Thunderstorm Warning | BMX | Blount, Fayette, Jefferson, Lamar, Pickens, Tuscaloosa and 2 more | 39 min |
| Apr 20, 5:20 AM CDT | Areal Flood Advisory | BMX | Lamar | 3 hr |
| Apr 20, 5:41 AM CDT | Severe Thunderstorm Warning | BMX | Blount, Fayette, Jefferson, Lamar, Pickens, St. Clair and 2 more | 49 min |
| Apr 20, 5:49 AM CDT | Special Weather Statement | BMX | Etowah | 41 min |
| Apr 20, 5:58 AM CDT | Special Weather Statement | BMX | Marion | 47 min |
| Apr 20, 6:12 AM CDT | Special Weather Statement | BMX | Calhoun, Cleburne, St. Clair, Talladega | 48 min |
| Apr 20, 6:23 AM CDT | Special Weather Statement | BMX | Cherokee | 52 min |
| Apr 20, 6:29 AM CDT | Severe Thunderstorm Warning | BMX | Jefferson, St. Clair, Shelby, Talladega | 46 min |
| Apr 20, 6:55 AM CDT | Special Weather Statement | BMX | Clay, Cleburne, Randolph | 50 min |
| Apr 20, 7:15 AM CDT | Special Weather Statement | BMX | Chambers, Clay, Randolph, Tallapoosa | 45 min |
| Apr 20, 7:31 AM CDT | Special Weather Statement | BMX | Fayette, Tuscaloosa | 44 min |
| Apr 20, 7:42 AM CDT | Severe Thunderstorm Warning | BMX | Fayette, Greene, Lamar, Pickens, Sumter, Tuscaloosa | 48 min |
| Apr 20, 8:27 AM CDT | Severe Thunderstorm Warning | BMX | Greene, Hale, Pickens, Sumter, Tuscaloosa | 63 min |
| Apr 20, 9:01 AM CDT | Severe Thunderstorm Warning | BMX | Bibb, Hale, Perry, Tuscaloosa | 59 min |
| Apr 20, 9:37 AM CDT | Severe Thunderstorm Warning | BMX | Bibb, Chilton, Jefferson, Shelby, Tuscaloosa | 53 min |
| Apr 20, 10:19 AM CDT | Special Weather Statement | BMX | Shelby, Talladega | 56 min |
| Apr 20, 10:46 AM CDT | Severe Thunderstorm Warning | BMX | Clay, Coosa, Talladega, Tallapoosa | 22 min |
| Apr 20, 11:10 AM CDT | Special Weather Statement | BMX | Clay, Coosa, Tallapoosa | 50 min |
| Apr 20, 12:18 PM CDT | Flash Flood Watch | BMX | Bibb, Blount, Calhoun, Cherokee, Chilton, Clay and 19 more | 27 hr |
Nearby
Special Weather Statements in Alabama, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.